Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Independent random cascades on Galton-Watson trees


Authors: Gregory A. Burd and Edward C. Waymire
Journal: Proc. Amer. Math. Soc. 128 (2000), 2753-2761
MSC (2000): Primary 60G57, 60G30, 60G42; Secondary 60K35
DOI: https://doi.org/10.1090/S0002-9939-00-05279-5
Published electronically: March 1, 2000
MathSciNet review: 1657774
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an independent random cascade acting on the positive Borel measures defined on the boundary of a Galton-Watson tree. Assuming an offspring distribution with finite moments of all orders, J. Peyrière computed the fine scale structure of an independent random cascade on Galton-Watson trees. In this paper we use developments in the cascade theory to relax and clarify the moment assumptions on the offspring distribution. Moreover a larger class of initial measures is covered and, as a result, it is shown that it is the Hölder exponent of the initial measure which is the critical parameter in the Peyrière theory.


References [Enhancements On Off] (What's this?)

  • [1] Biggins, J., Martingale convergence in the branching random walk, J. Appl. Prob 14 (1977), 25-37. MR 55:6592
  • [2] Hawkes, J., Trees generated by a simple branching process, J. London Math.Soc. 2(24) (1981), 373-384. MR 83b:60072
  • [3] Kahane, J.P., Random multiplications, random coverings, and multiplicative chaos, Proc. Special Year in Modern Analysis 137 (1989), 196-255. MR 91e:60152
  • [4] Kahane, J.P. and J. Peyrière, Sur certaines martingales de B. Mandelbrot, Adv. in Math. 22 (1976), 131-145. MR 55:4355
  • [5] Lyons, R., R. Permantle and Y. Peres, Ergodic theory on Galton-Watson trees: speed of random walk and dimention of harmonic measure., Ergod. Th. & Dynam. Sys. 15 (1995), 593-619. MR 96e:60125
  • [6] Peyriere, J., Calculus de dimensions de Hausdorff, Duke Math J. 44 (1977), 591-601. MR 56:3257
  • [7] Waymire, E. and S.C. Williams, Multiplicative cascades: Dimension spectra and dependence, The J. of Fourier Analysis and Appl. Special Issue (1995), 589-609. MR 97e:60082
  • [8] Waymire, E. and S.C. Williams, A cascade decomposition theory with applications to Markov and exchangeable cascades, T.A.M.S. 348(2) (1996), 585-632. MR 96j:60086

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60G57, 60G30, 60G42, 60K35

Retrieve articles in all journals with MSC (2000): 60G57, 60G30, 60G42, 60K35


Additional Information

Gregory A. Burd
Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195
Address at time of publication: Marvell Semiconductor, Inc., 645 Almanor Avenue, Sunnyvale, California 94086
Email: burd@math.washington.edu, gburd@marvell.com

Edward C. Waymire
Affiliation: Department of Mathematics, Oregon State University, Corvallis, Oregon 97331-4605
Email: waymire@math.orst.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05279-5
Received by editor(s): May 14, 1998
Received by editor(s) in revised form: October 8, 1998
Published electronically: March 1, 2000
Communicated by: Stanley Sawyer
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society